MAUDE Adverse Event Report: SIS MEDICAL AG OPN NC 3.0X15 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)

SIS MEDICAL AG OPN NC 3.0X15 PTCA DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Model Number OPN NC
Medical Device Problem Codes Material Rupture (1546); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the dhr has been performed and the lot is within specifications.Further investigation will be conducted once the device is returned.
 
Event or Problem Description
The clinician reported via a distributor that during delivery the shaft of an opn nc balloon catheter "snapped in half" while advancing into the patient through the guiding catheter.There was no reported impact to the patient and the patient was discharged home.
 
Additional Manufacturer Narrative
The device involved in this event was not returned for investigation.As previously stated, we have completed a comprehensive review of the device history records for the batch, confirming that the product was within specification at the time of release.In addition, a review of product labelling, including instructions for use, was performed to determine if the complaint resulted from inadequacies in the product labelling or a failure by the user to adhere to the labelling, but no such cause could be confirmed during this review.No further technical investigation was conducted, as the distributor has confirmed that the product was unavailable for return and no pictures are available.Through the distributor, the customer reported that the shaft snapped when advancing through the guide catheter, however the entire device was retrieved and no pieces from the broken shaft were left in the patient.It has been confirmed that the breakage occurred during the initial insertion when the device was inside the guide catheter.The user also stated that it is unknown if the catheter was caught in the stent.With the information provided it is not possible to determine what caused the breakage of the shaft during the initial insertion.A breakage of the shaft could occur only when high forces are applied, and these higher forces usually occur during the retraction of the catheter.Without the product and with the available information it cannot be determined what caused the reported event.

Brand Name
OPN NC 3.0X15 PTCA DILATATION CATHETER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS (PTCA CATHETER)
Manufacturer (Section D)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ  8500
Manufacturer (Section G)
SIS MEDICAL AG
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
Manufacturer Contact
florus lowag
hungerbüelstrasse 12a
frauenfeld, 8500
SZ   8500
MDR Report Key22061494
Report Number3013634084-2025-00003
Device Sequence Number20949689
Product Code LOX
UDI-Device Identifier07640142570608
UDI-Public(01)07640142570608(10)211269(17)270419
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K212393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPN NC
Device Catalogue Number350-015-004
Device Lot Number211269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale